MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS BUR - HIGH SPEED RAD; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS BUR - HIGH SPEED RAD; BUR, EAR, NOSE AND THROAT
Model Number 1883070HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via distributor that after 10 minutes of use the inner blade got fractured.A new blade was used to complete the functional endoscopic sinus surgery (fess).There was a 5 minute delay.There was no patient impact.
 
Additional Manufacturer Narrative
H3: product analysis: the inner hub spun easily by hand however the tip was broken off which would have resulted in the reported event.The detached portion of the distal inner tip measured 0.68¿.Spiral wrap breakage may be caused by unusual torsional loads.The distal inside diameter of the outer tube was rough and worn which is typical of friction caused by excess pressure during use or excess speed.The adjacent inner assembly was rough and worn.There was no allegation of damage to the bur prior to use.The information indicates excess pressure was applied while in the handpiece during rotation which caused friction and excess torsional loads resulting in the tip breaking off at the spiral wrap.H6: the fdm 4114, fdr 3221 and fdc 67 are no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS BUR - HIGH SPEED RAD
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key10216272
Report Number1045254-2020-00291
Device Sequence Number2552378
Product Code EQJ
UDI-Device Identifier20681490464608
UDI-Public20681490464608
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2025
Device Model Number1883070HS
Device Catalogue Number1883070HS
Device Lot Number0213507340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1